Topiramate-related adverse events: Pattern and signals in the Korea Adverse Event Reporting System, 2010-2017.
|アブストラクト||Despite safety concerns associated with topiramate use, the pattern of adverse events and signal analysis of antiepileptic drugs remain elusive.We aimed to determine patient demographics and characteristics of reported AEs of topiramate and to detect the associated signals by comparing those of other antiepileptics.We used the Korea Institute of Drug Safety & Risk Management-Korea Adverse Event Reporting System Database (KIDS-KD) from 2010 to 2017 to determine patient demographics and characteristics of reported AEs for topiramate and other antiepileptics. The proportional reporting ratio, reporting odds ratio, and information component were used in signal detection. Signals were compared against drug labels in Korea, the UK, the EU, and the US.A total of 1300 adverse events cases of topiramate were reported, and the number of topiramate-adverse event pairs was 1861. For topiramate, the proportion of women of childbearing age (20-39 years) with adverse events was more than double that for other antiepileptics. A majority of the 36 detected signals were of neuropsychiatric disorders such as cognitive disorders, concentration impaired, amnesia, hypoaesthesia. Patients with topiramate-induced adverse events were likely to be young and female. Also, adverse events related to carbonic anhydrase isoenzyme showed specifically great disproportionalities.Rigorous clinical management is needed to ensure proper and safe use of topiramate. Special precautions should be taken when prescribing in women of childbearing age.|
|投稿者||Choi, Junyeong; Yoon, Dongwon; Park, Minhee; Joung, Kyung-In; Shin, Ju-Young|
|組織名||School of Pharmacy, Sungkyunkwan University, Suwon, Gyeonggi-do, South Korea.|